Namespaces
Variants
Actions

User:Maximilian Janisch/latexlist/Algebraic Groups/Tits quadratic form

From Encyclopedia of Mathematics
Jump to: navigation, search

This page is a copy of the article Tits quadratic form in order to test automatic LaTeXification. This article is not my work.


Let $Q = ( Q _ { 0 } , Q _ { 1 } )$ be a finite quiver (see [a8]), that is, an oriented graph with vertex set $0.00$ and set $Q _ { 1 }$ of arrows (oriented edges; cf. also Graph, oriented; Quiver). Following P. Gabriel [a8], [a9], the Tits quadratic form $q : Z ^ { Q _ { 0 } } \rightarrow Z$ of $8$ is defined by the formula

\begin{equation} \Phi ( x ) = \sum _ { j \in Q _ { 0 } } x _ { j } ^ { 2 } - \sum _ { i , j \in Q _ { 0 } } d _ { i j } x _ { i } x _ { j } \end{equation}

where $x = ( x _ { i } ) _ { i \in Q _ { 0 } } \in Z ^ { Q _ { 0 } }$ and $d _ { i }$ is the number of arrows from $i$ to $i$ in $Q _ { 1 }$.

There are important applications of the Tits form in representation theory. One easily proves that if $8$ is connected, then $R$ is positive definite if and only if $8$ (viewed as a non-oriented graph) is any of the Dynkin diagrams $A _ { Y }$, $D _ { n }$, $E _ { 6 }$, $E _ { 7 }$, or $E _ { \theta }$ (cf. also Dynkin diagram). On the other hand, the Gabriel theorem [a8] asserts that this is the case if and only if $8$ has only finitely many isomorphism classes of indecomposable $K$-linear representations, where $K$ is an algebraically closed field (see also [a2]). Let $( Q )$ be the Abelian category of finite-dimensional $K$-linear representations of $8$ formed by the systems $X = ( X _ { i } , \phi _ { \beta } ) _ { j \in Q _ { 0 } , } \beta \in Q _ { 1 }$ of finite-dimensional vector $K$-spaces $X$, connected by $K$-linear mappings $\phi _ { \beta } : X _ { i } \rightarrow X _ { j }$ corresponding to arrows $\beta : i \rightarrow j$ of $8$. By a theorem of L.A. Nazarova [a12], given a connected quiver $8$ the category $( Q )$ is of tame representation type (see [a7], [a10], [a19] and Quiver) if and only if $R$ is positive semi-definite, or equivalently, if and only if $8$ (viewed as a non-oriented graph) is any of the extended Dynkin diagrams $\overline { A }$, $\tilde { D } _ { n }$, $E _ { 6 }$, $E _ { 7 }$, or $E _ { g }$ (see [a1], [a10], [a19]; and [a4] for a generalization).

Let $K _ { 0 } ( Q ) = K _ { 0 } ( \operatorname { rep } _ { K } ( Q ) )$ be the Grothendieck group of the category $( Q )$. By the Jordan–Hölder theorem, the correspondence $X \mapsto \operatorname { dim } X = ( \operatorname { dim } _ { K } X _ { j } ) _ { j \in Q _ { 0 } }$ defines a group isomorphism $\operatorname { dim } : K _ { 0 } ( Q ) \rightarrow Z ^ { Q _ { 0 } }$. One shows that the Tits form $R$ coincides with the Euler characteristic $\chi _ { Q } : K _ { 0 } ( Q ) \rightarrow Z$, $[ X ] \mapsto \chi _ { Q } ( [ X ] ) = \operatorname { dim } _ { K } \operatorname { End } _ { Q } ( X ) - \operatorname { dim } _ { K } \operatorname { Ext } _ { Q } ^ { 1 } ( X , X )$, along the isomorphism $\operatorname { dim } : K _ { 0 } ( Q ) \rightarrow Z ^ { Q _ { 0 } }$, that is, for any $x$ in $( Q )$ (see [a10], [a17]).

The Tits quadratic form $R$ is related with an algebraic geometry context defined as follows (see [a9], [a10], [a19]).

For any vector $v = ( v _ { j } ) _ { j \in Q _ { 0 } } \in N ^ { Q _ { 0 } }$, consider the affine irreducible $K$-variety $A _ { Q } ( v ) = \prod _ { i , j \in Q _ { 0 } } \prod _ { \langle \beta : j \rightarrow i \rangle \in Q _ { 1 } } M _ { v _ { i } \times v _ { j } } ( K ) _ { \beta }$ of $K$-representations of $8$ of the dimension type $v$ (in the Zariski topology), where $M _ { v _ { i } \times v _ { j } } ( K ) _ { \beta } = M _ { v _ { i } \times v _ { j } } ( K )$ is the space of $( v _ { i } \times v _ { j } )$-matrices for any arrow $\beta : j \rightarrow i$ of $8$. Consider the algebraic group $G l _ { Q } ( d ) = \prod _ { j \in Q _ { 0 } } Gl ( v _ { j } , K )$ and the algebraic group action $: G 1 _ { Q } ( d ) \times A _ { Q } ( d ) \rightarrow A _ { Q } ( d )$ defined by the formula $( h _ { j } ) ^ { * } ( M _ { i j } ^ { \beta } ) = ( h _ { i } ^ { - 1 } M _ { i j } ^ { \beta } h _ { j } )$, where $\beta : j \rightarrow i$ is an arrow of $8$, $M _ { i j } ^ { \beta } \in M _ { v _ { j } \times v _ { i } } ( K ) _ { \beta }$, $h _ { j } \in Gl ( v _ { j } , K )$, and $h _ { i } \in Gl ( v _ { i } , K )$. An important role in applications is played by the Tits-type equality $q ( v ) = \operatorname { dim } G _ { Q } ( v ) - \operatorname { dim } A _ { Q } ( v )$, $v \in N ^ { Q } 0$, where denotes the dimension of the algebraic variety (see [a8]).

Following the above ideas, Yu.A. Drozd [a5] introduced and successfully applied a Tits quadratic form in the study of finite representation type of the Krull–Schmidt category of matrix $K$-representations of partially ordered sets $( I , \preceq )$ with a unique maximal element (see [a10], [a19]). In [a6] and [a7] he also studied bimodule matrix problems and the representation type of boxes $8$ by means of an associated Tits quadratic form $q g : Z ^ { n } \rightarrow Z$ (see also [a18]). In particular, he showed [a6] that if $8$ is of tame representation type, then $98$ is weakly non-negative, that is, $q _ { B } ( v ) \geq 0$ for all $v \in N ^ { \wedge }$.

K. Bongartz [a3] associated with any finite-dimensional basic $K$-algebra $R$ a Tits quadratic form as follows. Let $\{ e _ { 1 } , \ldots , e _ { x } \}$ be a complete set of primitive pairwise non-isomorphic orthogonal idempotents of the algebra $R$. Fix a finite quiver $Q = ( Q _ { 0 } , Q _ { 1 } )$ with $Q _ { 0 } = \{ 1 , \ldots , n \}$ and a $K$-algebra isomorphism $R \simeq K Q / I$, where $K Q$ is the path $K$-algebra of the quiver $8$ (see [a1], [a10], [a19]) and $1$ is an ideal of $R$ contained in the square of the Jacobson radical $R$ of $R$ and containing a power of $R$. Assume that $8$ has no oriented cycles (and hence the global dimension of $R$ is finite). The Tits quadratic form $q R : Z ^ { n } \rightarrow Z$ of $R$ is defined by the formula

\begin{equation} q R ( x ) = \sum _ { j \in Q _ { 0 } } x _ { j } ^ { 2 } - \sum _ { \langle \beta : i \rightarrow j ) \in Q _ { 1 } } x _ { i } x _ { j } + \sum _ { \langle \beta : i \rightarrow j ) \in Q _ { 1 } } x _ { , j } x _ { i } x _ { j } \end{equation}

where $z , j = | L \cap e _ { j } | e _ { i } |$, for a minimal set $L$ of generators of $1$ contained in $\sum _ { i , j \in Q _ { 0 } } e _ { j } I _ { e }$. One checks that $j = \operatorname { dim } _ { K } \operatorname { Ext } _ { R } ^ { 2 } ( S _ { j } , s _ { i } )$, where $S _ { i }$ is the simple $R$-module associated to the vertex $t \in Q$. Then the definition of $q R$ depends only on $R$, and when $R$ is of global dimension at most two, the form $q R$ coincides with the Euler characteristic $\chi _ { R } : K _ { 0 } ( \operatorname { mod } R ) \rightarrow Z$, $[ X ] \mapsto \chi _ { R } ( [ X ] ) = \sum _ { m = 0 } ^ { \infty } ( - 1 ) ^ { m } \operatorname { dim } _ { K } \operatorname { Ext } _ { R } ^ { m } ( X , X )$, under a group isomorphism $\operatorname { dim } _ { 1 } : K _ { 0 } ( \operatorname { mod } R ) \rightarrow Z ^ { Q _ { 0 } }$, where is the Grothendieck group of the category $R$ of finite-dimensional right $R$-modules (see [a17]). Note that $q R = q d$ if $R = K Q$.

By applying a Tits-type equality as above, Bongartz [a3] proved that if $R$ is of finite representation type, then $q R$ is weakly positive, that is, $q _ { R } ( v ) > 0$ for all non-zero vectors $v \in N ^ { \wedge }$. The converse implication does not hold in general, but it has been established if the Auslander–Reiten quiver of $R$ (see Riedtmann classification) has a post-projective component (see [a10]), by applying an idea of Drozd [a5]. J.A. de la Peña [a14] proved that if $R$ is of tame representation type, then $q R$ is weakly non-negative. The converse implication does not hold in general, but it has been proved under a suitable assumption on $R$ (see [a13] and [a16] for a discussion of this problem and relations between the Tits quadratic form and the Euler quadratic form of $R$).

Let $( I , \preceq )$ be a partially ordered set with partial order relation $- x$ and let $\pi$ be the set of all maximal elements of $( I , \preceq )$. Following [a5] and [a15], D. Simson [a20] defined the Tits quadratic form $q : Z ^ { l } \rightarrow Z$ of $( I , \preceq )$ by the formula

\begin{equation} q ( x ) = \sum _ { i \in I } x _ { i } ^ { 2 } + \sum _ { i \prec j } x _ { i } x _ { j } - \sum _ { p \in \operatorname { max } l } ( \sum _ { i \prec p } x _ { i } ) x _ { p } \end{equation}

and applied it in the study of prinjective $K$-modules, that is, finite-dimensional right modules $x$ over the incidence $K$-algebra $K I = K ( I , \preceq )$ of $( I , \preceq )$ such that there is an exact sequence $0 \rightarrow P _ { 1 } \rightarrow P _ { 0 } \rightarrow X \rightarrow 0$, where $P$ is a projective $K$-module and $P _ { 1 }$ is a direct sum of simple projectives. The additive Krull–Schmidt category $\operatorname { prin } K l$ of prinjective $K$-modules is equivalent to the category of matrix $K$-representations of $( I , \preceq )$ [a20]. Under an identification $( \operatorname { prin } K I ) \simeq Z ^ { I }$, the Tits form $q$ is equal to the Euler characteristic $\chi _ { K I } : K _ { 0 } ( \operatorname { prin } K l ) \rightarrow Z$. A Tits-type equality is also valid for $q$ [a15]. It has been proved in [a20] that $q$ is weakly positive if and only if $\operatorname { prin } K l$ has only a finite number of iso-classes of indecomposable modules. By [a15], if $\operatorname { prin } K l$ is of tame representation type, then $q$ is weakly non-negative. The converse implication does not hold in general, but it has been proved under some assumption on $( I , \preceq )$ (see [a11]).

A Tits quadratic form $q _ { \Lambda } : Z ^ { n } \rightarrow Z$ for a class of classical $\Omega$-orders $1$, where $\Omega$ is a complete discrete valuation domain, has been defined in [a21]. Criteria for the finite lattice type and tame lattice type of $1$ are given in [a21] by means of $q _ { A }$.

For a class of $K$-co-algebras $C$, a Tits quadratic form $q _ { C } : Z ^ { ( l _ { C } ) } \rightarrow Z$ is defined in [a22], and the co-module types of $C$ are studied by means of $96$, where $I _ { C }$ is a complete set of pairwise non-isomorphic simple left $C$-co-modules and $Z ^ { ( l _ { C } ) }$ is a free Abelian group of rank $| I _ { C }$.

References

[a1] V.I. Auslander, I. Reiten, S. Smalø, "Representation theory of Artin algebras" , Studies Adv. Math. , 36 , Cambridge Univ. Press (1995) MR1314422 Zbl 0834.16001
[a2] I.N. Bernstein, I.M. Gelfand, V.A. Ponomarev, "Coxeter functors and Gabriel's theorem" Russian Math. Surveys , 28 (1973) pp. 17–32 Uspekhi Mat. Nauk. , 28 (1973) pp. 19–33 MR393065
[a3] K. Bongartz, "Algebras and quadratic forms" J. London Math. Soc. , 28 (1983) pp. 461–469 MR0724715 Zbl 0532.16020
[a4] V. Dlab, C.M. Ringel, "Indecomposable representations of graphs and algebras" , Memoirs , 173 , Amer. Math. Soc. (1976) MR0447344 Zbl 0332.16015
[a5] Yu.A. Drozd, "Coxeter transformations and representations of partially ordered sets" Funkts. Anal. Prilozhen. , 8 (1974) pp. 34–42 (In Russian) MR0351924 Zbl 0356.06003
[a6] Yu.A. Drozd, "On tame and wild matrix problems" , Matrix Problems , Akad. Nauk. Ukr. SSR., Inst. Mat. Kiev (1977) pp. 104–114 (In Russian) MR498704
[a7] Yu.A. Drozd, "Tame and wild matrix problems" , Representations and Quadratic Forms (1979) pp. 39–74 (In Russian) MR0600111 Zbl 0454.16014
[a8] P. Gabriel, "Unzerlegbare Darstellungen 1" Manuscripta Math. , 6 (1972) pp. 71–103 (Also: Berichtigungen 6 (1972), 309) MR332887
[a9] P. Gabriel, "Représentations indécomposables" , Séminaire Bourbaki (1973/74) , Lecture Notes in Mathematics , 431 , Springer (1975) pp. 143–169 MR0485996 Zbl 0335.17005
[a10] P. Gabriel, A.V. Roiter, "Representations of finite dimensional algebras" , Algebra VIII , Encycl. Math. Stud. , 73 , Springer (1992) MR1239446 MR1239447 Zbl 0839.16001
[a11] S. Kasjan, D. Simson, "Tame prinjective type and Tits form of two-peak posets II" J. Algebra , 187 (1997) pp. 71–96 MR1425560 Zbl 0944.16013
[a12] L.A. Nazarova, "Representations of quivers of infinite type" Izv. Akad. Nauk. SSSR , 37 (1973) pp. 752–791 (In Russian) MR0338018 Zbl 0298.15012
[a13] J.A. de la Peña, "Algebras with hypercritical Tits form" , Topics in Algebra , Banach Center Publ. , 26: 1 , PWN (1990) pp. 353–369 Zbl 0731.16008
[a14] J.A. de la Peña, "On the dimension of the module-varieties of tame and wild algebras" Commun. Algebra , 19 (1991) pp. 1795–1807 Zbl 0818.16013
[a15] J.A. de la Peña, D. Simson, "Prinjective modules, reflection functors, quadratic forms and Auslander–Reiten sequences" Trans. Amer. Math. Soc. , 329 (1992) pp. 733–753 MR1025753 Zbl 0789.16010
[a16] J.A. de la Peña, A. Skowroński, "The Euler and Tits forms of a tame algebra" Math. Ann. , 315 (2000) pp. 37–59 Zbl 0941.16010
[a17] C.M. Ringel, "Tame algebras and integral quadratic forms" , Lecture Notes in Mathematics , 1099 , Springer (1984) MR0774589 Zbl 0546.16013
[a18] A.V. Roiter, M.M. Kleiner, "Representations of differential graded categories" , Lecture Notes in Mathematics , 488 , Springer (1975) pp. 316–339 MR0435145 Zbl 0356.16011
[a19] D. Simson, "Linear representations of partially ordered sets and vector space categories" , Algebra, Logic Appl. , 4 , Gordon & Breach (1992) MR1241646 Zbl 0818.16009
[a20] D. Simson, "Posets of finite prinjective type and a class of orders" J. Pure Appl. Algebra , 90 (1993) pp. 77–103 MR1246276 Zbl 0815.16006
[a21] D. Simson, "Representation types, Tits reduced quadratic forms and orbit problems for lattices over orders" Contemp. Math. , 229 (1998) pp. 307–342 MR1676228 Zbl 0921.16007
[a22] D. Simson, "Coalgebras, comodules, pseudocompact algebras and tame comodule type" Colloq. Math. , in press (2001) MR1874368 Zbl 1055.16038
How to Cite This Entry:
Maximilian Janisch/latexlist/Algebraic Groups/Tits quadratic form. Encyclopedia of Mathematics. URL: http://www.encyclopediaofmath.org/index.php?title=Maximilian_Janisch/latexlist/Algebraic_Groups/Tits_quadratic_form&oldid=44065